Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tinnitus in HIV positive individuals
Feb 23, 2007

It seems to me that tinnitus is common amongst the HIV positive community, but it also seems to have missed the radar of HIV doctors. Medical professonials don't seem to think there is a link between HIV and tinnitus, but when I go on the positive forums and ask around, it seems that more than a few people seem to be having the same tinnitus problems I am.

Your recent response to a tinnitus question brought this to mind. Any chance that any researchers are looking into a link between HIV and tinnitus, and possible causes of it in HIV positive individuals?

Response from Dr. Frascino

Hello,

I'm not surprised that when you ask around in positive forums, you find "more than a few people" who have tinnitus. You'd find the same thing if you asked around in neggie forums! As it turns out, about 10% of adult males have tinnitus. I have not seen any convincing evidence that tinnitus occurs more frequently in us HIVers or that it's related to HIV itself. There are scattered case reports of certain HIV drugs (3TC, ddI and d4T) possibly causing tinnitus to worsen. And there are a variety of non-HIV drugs that can cause tinnitus (aspirin, some antibiotics and paracetamol, for instance).

I don't believe tinnitus is off our radar screen. Nor do I believe an association between HIV and tinnitus has been missed. However, I'll ask around and see if any of my HIV-knowledgeable ENT specialist friends have any additional insights, OK?

Dr. Bob


Previous
norco
Next
Sad, & Sorry

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement